Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 98, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Nov 21, 2011, 10:36 AM CST for Deaf Smith County, Oldham County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 21, 2011, 10:36 AM CST (16:36 UTC)
- Expired
- Nov 21, 2011, 11:30 AM CST
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Deaf Smith County, TX, Oldham County, TX
The radar
The Cannon AFB radar (KFDX), 85 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 21, 10:46 AM CST | HAIL 1 | Bootleg, TX | PEA TO QUARTER SIZE HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
371
WUUS54 KAMA 211636
SVRAMA
TXC117-359-211730-
/O.NEW.KAMA.SV.W.0098.111121T1636Z-111121T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1036 AM CST MON NOV 21 2011
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS
EXTREME SOUTH CENTRAL OLDHAM COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 1130 AM CST
* AT 1030 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF BOOTLEG...OR
ABOUT 27 MILES WEST OF HEREFORD...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOOTLEG...
SIMMS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3474 10298 3475 10299 3519 10272 3519 10228
3474 10253
TIME...MOT...LOC 1636Z 215DEG 28KT 3478 10283
$$
KS1 follow-up statement
576
WWUS54 KAMA 211658
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1058 AM CST MON NOV 21 2011
TXC117-359-211730-
/O.CON.KAMA.SV.W.0098.000000T0000Z-111121T1730Z/
DEAF SMITH TX-OLDHAM TX-
1058 AM CST MON NOV 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CST
FOR EXTREME SOUTH CENTRAL OLDHAM AND CENTRAL DEAF SMITH COUNTIES...
AT 1053 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES SOUTH OF SIMMS...OR ABOUT 16 MILES
WEST OF HEREFORD...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3474 10298 3475 10299 3519 10272 3519 10228
3474 10253
TIME...MOT...LOC 1659Z 215DEG 28KT 3495 10264
$$
KSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 6:01 AM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Nov 21, 6:01 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 601 AM CST MON NOV 21 2011 .AVIATION... 12Z TAFS...FLYING CONDITIONS WILL DETERIORATE FROM SOUTH TO NORTH TODAY AHEAD OF AN APPROACHING UPPER-LEVEL LOW PRESSURE SYSTEM. AS LOW-LEVEL MOISTURE CONTINUES TO ADVECT NORTHWARD INTO THE AREA THIS MORNING...LOW CIGS AND FOG WILL FIRST DEVELOP AT KAMA. EXPECTING IFR TO LIFR CIGS AND MVFR VSBYS AT KAMA...ALTHOUGH THERE IS THE POTENTIAL FOR VSBYS TO DROP LOWER THAN THIS. MVFR TO IFR CIGS THEN EXPECTED TO DEVELOP/MOVE INTO KDHT AND KGUY AROUND MIDDAY...WITH FOG POTENTIAL SOMEWHAT LESS AT THESE TWO TERMINALS. AS LIFT INCREASES AHEAD OF THE APPROACHING UPPER-LEVEL LOW...PRECIPITATION IN THE FORM OF -DZ OR -SHRA IS EXPECTED TO DEVELOP AT KAMA MID TO LATE MORNING. THE PRECIPITATION WILL THEN LIKELY TRANSITION TO THUNDERSTORMS AND BECOME HEAVIER THIS AFTERNOON...AND EXPAND NORTHWARD INTO THE KGUY AREA. KDHT WILL BE ON THE EDGE OF BETTER RAIN CHANCES...SO WILL ONLY CARRY VCSH REMARKS ATTM. IFR/LIFR CIGS TO PERSIST AT KAMA THIS AFTERNOON...WITH MVFR/IFR CIGS EXPECTED AT KDHT AND KGUY...ALONG WITH REDUCED VSBYS IN RAIN. THE BULK OF THE PRECIPITATION WILL SLIDE EAST OF THE TERMINALS BY EARLY EVENING...WITH KGUY SEEING THE BEST CHANCE OF ANY LINGERING RAIN DURING THE MID TO LATE EVENING HOURS. LOW CLOUDS WILL SCATTER OUT THIS EVENING /POSSIBLY NOT TILL OVERNIGHT AT KGUY/...HOWEVER SOME FOG WILL BE POSSIBLE THIS EVENING AND EARLY OVERNIGHT UNTIL A COLD FRONT PUSHES THROUGH...SWITCHING WINDS TO THE NORTHWEST AND ADVECTING IN DRIER AIR. KB && .PREV DISCUSSION... /ISSUED 318 AM CST MON NOV 21 2011/ DISCUSSION... SURFACE RIDGE OF HIGH PRESSURE HAS NOSED INTO THE TEXAS AND OKLAHOMA PANHANDLES EARLY THIS MORNING. THIS SURFACE RIDGE WILL GIVE WAY TO AN INTENSIFYING LOW PRESSURE TROUGH IN EASTERN NEW MEXICO TODAY. THIS IS ALREADY SHOWING SIGNS OF HAPPENING AS LOW CLOUDS AND FOG CONTINUE TO WORK THEIR WAY NORTHWARD ACROSS THE SOUTHERN TEXAS PANHANDLE IN A WAA AND MOISTURE ADVECTION PATTERN JUST ABOVE THE SURFACE. MOISTURE AND WARM AIR ADVECTION WILL CONTINUE TODAY AHEAD OF A SHARP SHORT WAVE TROUGH THAT WILL SWING FROM SOUTHERN CALIFORNIA INTO THE PANHANDLES BY TONIGHT. THE INCREASING MOISTURE ALONG WITH INCREASING INSTABILITY AND LIFT FROM THE APPROACHING STORM SYSTEM WILL HELP TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. THE BEST CHANCE OF RAIN LOOKS TO BE ACROSS THE SOUTHEAST TEXAS PANHANDLE CLOSER TO THE DEEPER MOISTURE. A THUNDERSTORM OR TWO MAY BECOME SEVERE ACROSS THE SOUTHERN TEXAS PANHANDLE WITH LARGE HAIL BEING THE MAIN HAZARD. SEE THE LATEST SWODY1 FOR MORE DETAILS. THE UPPER LEVEL SHORT WAVE TROUGH OVER THE PANHANDLES TONIGHT WILL SWING OFF TO THE EAST BY EARLY TUESDAY MORNING. A COLD FRONT WILL MOVE SOUTH ACROSS THE PANHANDLES EARLY TUESDAY MORNING BEHIND THIS SYSTEM. SOME FOG MAY AGAIN DEVELOP TONIGHT AHEAD OF THIS COLD FRONT...ESPECIALLY IF WE HAVE LOCALLY HEAVY RAIN IN THE SOUTHEAST TEXAS PANHANDLE. TEMPERATURES WILL ACTUALLY BE WARMER ON TUESDAY OVER TODAY/S READINGS BEHIND THE FRONT AS ADDED SUNSHINE COMBINES WITH DRIER AIR. ANOTHER FAST MOVING UPPER LEVEL OPEN SHORT WAVE TROUGH MOVES ACROSS THE SOUTHERN ROCKIES AND SOUTHERN HIGH PLAINS LATE IN THE WEEK. RIGHT NOW THE MODELS ARE SHOWING SOME PRECIPITATION WITH THIS SYSTEM...BUT THEY DO NOT AGREE ON THE TIMING NOR THE STRENGTH OF THIS NEXT SYSTEM. FOR NOW WILL KEEP THE FORECAST DRY AND WAIT FOR THE MODELS TO COME INTO BETTER AGREEMENT. UPPER HEIGHTS START TO RISE AGAIN BEHIND THIS SYSTEM FOR NEXT WEEKEND...SO WE CAN EXPECT WARMER TEMPERATURES ALONG WITH DRY WEATHER. FIRE WEATHER... SHOWER AND THUNDERSTORM CHANCES INCREASE TODAY AND TONIGHT ACROSS THE PANHANDLES...WITH THE BEST CHANCE OF HEAVIER RAIN ACROSS THE SOUTHEAST TEXAS PANHANDLE. DRIER AIR MOVES SOUTHEAST ACROSS THE REGION BEHIND A COLD FRONT ON TUESDAY...BUT LOWEST AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO STAY ABOVE 20 PERCENT. SOUTHWEST WINDS WILL PICK UP INTO THE 15 TO 30 MPH RANGE AND THE RELATIVE HUMIDITY MAY DROP TO NEAR 20 PERCENT IN THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE BY THANKSGIVING. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/15
Hazardous weather outlook, Nov 21, 3:37 AM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 337 AM CST MON NOV 21 2011 OKZ001>003-TXZ001>020-212145- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 337 AM CST MON NOV 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES. ONE OR TWO STORMS MAY BECOME SEVERE ACROSS THE SOUTHERN TEXAS PANHANDLE WITH LARGE HAIL BEING THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE ON THURSDAY AFTERNOON DUE TO LOW RELATIVE HUMIDITY VALUES AND BREEZY SOUTHWEST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN ISOLATED SPOTS ACROSS THE SOUTHERN TEXAS PANHANDLE THIS AFTERNOON AND EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS THURSDAY. GOEHRING
In the hours before
Special weather statement, Nov 21, 10:31 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1031 AM CST MON NOV 21 2011 TXZ011-012-016-017-211730- DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX- 1031 AM CST MON NOV 21 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 AM CST FOR RANDALL...POTTER... OLDHAM AND DEAF SMITH COUNTIES. AT 1030 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES WEST OF BOOTLEG...OR ABOUT 29 MILES WEST OF HEREFORD...MOVING NORTHEAST AT 35 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KS
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.